MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported during an intraocular lens implant procedure, surgeon noticed a fracture in the lens.The lens was then cut out and replaced with backup lens.Additional information has been requested.
 
Additional Manufacturer Narrative
The explanted lens was returned positioned incorrectly in the lens case.Viscoelastic was dried on the lens.Viscoelastic and blood was dried on the lens.The optic was broken and cut into three portions.Both haptics are fully intact.Information provided in the file indicated the use of a non-qualified company iii d cartridge with a company iii handpiece and a non-qualified viscoelastic.The lens is qualified for use in the company b and c cartridges with company viscoelastic.There have been no other complaints reported in the lot number.Broken optic damage was observed.This damage was most likely interpreted as the reported complaint.The root cause for the reported complaint may be¿related¿a failure to follow the ifu.A non-qualified cartridge model and viscoelastic combination was indicated.The ifu instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.Information was provided that the 21.0d lens was removed and replaced with another 21.0d lens model.No further information has been provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13853495
Report Number1119421-2022-00527
Device Sequence Number10980463
Product Code HQL
UDI-Device Identifier00380650130327
UDI-Public00380650130327
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.210
Device Lot Number15224946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown